MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 14.5FX24CM HEMO-FLOW DBL LMN; HEMO-FLOW LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 14.5FX24CM HEMO-FLOW DBL LMN; HEMO-FLOW LT HEMODIALYSIS CATHETER
Model Number HFS 24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A leak was noted in the hub of the device.
 
Additional Manufacturer Narrative
One 14.5f x 24 cm hemo-flow catheter was returned for evaluation.A visual examination revealed no obvious defects or abnormalities.When performing a functional evaluation, a leak at the arterial lumen to hub joint was noted.Under magnification the catheter hub appears slightly deformed at the location of the leak.There is also a minor separation on the knit line that does not leak.A supplier corrective action request was issued to the contract manufacturer for this event.The contract manufacturer's attempt to replicate the failure mode was unsuccessful.The investigation revealed the root cause was most likely an intermittent defect that should be detected during the 100% leak test operation of finished product.The operator may have failed to properly follow the leak test procedure.As a result, actions have been taken to minimize this type of occurrence.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.5FX24CM HEMO-FLOW DBL LMN
Common Device Name
HEMO-FLOW LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16137712
Report Number2518902-2023-00004
Device Sequence Number20461051
Product Code MSD
UDI-Device Identifier00884908017175
UDI-Public00884908017175
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/08/2024
Device Model NumberHFS 24
Device Catalogue NumberHFS 24
Device Lot NumberMQKK360
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale